Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 6, NWS Las Vegas, NV

December 26, 2006Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Dec 26, 2006, 3:25 AM PST for Inyo County, California. It took effect at Dec 26, 2006, 6:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2006, 3:25 AM PST (11:25 UTC)
In effect from
Dec 26, 2006, 6:00 PM PST
Expired
Dec 27, 2006, 9:48 AM PST
In force
16 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 261125
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 AM PST TUE DEC 26 2006

...POTENTIAL FOR HEAVY SNOWFALL IN THE SOUTHERN SIERRA TUESDAY
NIGHT AND WEDNESDAY MORNING...

.A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS CALIFORNIA TONIGHT
INTO WEDNESDAY BRINGING HEAVY SNOWFALL AND GUSTY WINDS TO THE
HIGHER ELEVATIONS OF THE SIERRA.

CAZ519-261930-
/O.UPG.KVEF.WS.A.0009.061227T0200Z-061227T2000Z/
/O.NEW.KVEF.WS.W.0006.061227T0200Z-061227T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
325 AM PST TUE DEC 26 2006

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
PST WEDNESDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT AS THE WARNING REPLACES IT.

SNOWFALL WILL BEGIN THIS AFTERNOON ABOVE 7500 FEET IN THE SIERRA
AND WILL BECOME HEAVY THIS EVENING AND CONTINUE INTO WEDNESDAY
MORNING. THE MOST FAVORABLE PERIOD FOR HEAVY SNOW ACCUMULATION
APPEARS TO BE FROM TUESDAY EVENING UNTIL A FEW HOURS AFTER
MIDNIGHT. SHOWERS SHOULD THEN CONTINUE ON AND OFF THROUGH
LATE WEDNESDAY MORNING. SNOW LEVELS WILL FALL TO AROUND 6500 FEET
TONIGHT WITH 12 TO 15 INCHES TOTAL ACCUMULATION EXPECTED. GUSTY
WESTERLY WINDS WILL ALSO CREATE BLOWING AND DRIFTING OF SNOW
WITH LIMITED VISIBILITY FROM LATE THIS AFTERNOON THROUGH WEDNESDAY
MORNING. 

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$
4 follow-up statements
000 
WWUS45 KVEF 261922
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1122 AM PST TUE DEC 26 2006

...POTENTIAL FOR HEAVY SNOWFALL IN THE SOUTHERN SIERRA TONIGHT AND
WEDNESDAY MORNING...

.A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS CALIFORNIA TONIGHT
INTO WEDNESDAY BRINGING HEAVY SNOWFALL AND GUSTY WINDS TO THE
HIGHER ELEVATIONS OF THE SIERRA.

CAZ519-270430-
/O.CON.KVEF.WS.W.0006.061227T0200Z-061227T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1122 AM PST TUE DEC 26 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST WEDNESDAY...


THE PACIFIC STORM IN NORTHERN CALIFORNIA IS STILL MOVING SOUTH
TOWARDS THE SOUTHERN SIERRA AT A SLIGHTLY SLOWER THAN ANTICIPATED
RATE. SNOWFALL WILL BEGIN THIS EVENING AND BECOME HEAVY BY
MIDNIGHT. SNOW WILL FALL THROUGH WEDNESDAY MORNING WITH THE
HEAVIEST SNOWFALL DONE BY NOON. AROUND 12 INCHES TOTAL
ACCUMULATION IS EXPECTED. WEDNESDAY AFTERNOON WILL SEE A FEW
FLURRIES THE REST OF THE DAY BUT NO MORE SIGNIFICANT ACCUMULATIONS
WILL OCCUR. SNOW LEVELS WILL DROP DURING THE NIGHT TO AROUND 6000
FEET...HOWEVER THE GREATEST AMOUNT OF SNOW WILL OCCUR AT 8000 FEET
OR HIGHER. IN ADDITION TO THE HEAVY SNOW STRONG WESTERLY WINDS
WILL BRING SOME DRIFTING SNOW AND REDUCED VISIBILITIES.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS45 KVEF 270431
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
831 PM PST TUE DEC 26 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY...

.A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS THE EAST SLOPE OF
THE SOUTHERN SIERRA TONIGHT BRINGING HEAVY SNOWFALL AND GUSTY
WINDS TO THE HIGHER ELEVATIONS.

CAZ519-271200-
/O.CON.KVEF.WS.W.0006.000000T0000Z-061227T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
831 PM PST TUE DEC 26 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
WEDNESDAY...

AS OF 8 PM...A WEATHER SPOTTER IN ASPENDELL REPORTED 2 TO 3 INCHES
OF NEW SNOW. A NARROW BAND OF HEAVY PRECIPITATION IS CURRENTLY
MOVING ACROSS CENTRAL CALIFORNIA AND WILL REACH THE SOUTHERN
SIERRA BETWEEN 11 PM AND 1 AM. SNOWFALL RATES OF UP TO 2 INCHES AN
HOUR ARE POSSIBLE AS THIS BAND TRAVERSES INYO COUNTY AROUND
MIDNIGHT. SCATTERED SNOW SHOWERS WILL CONTINUE BEHIND THIS BAND
THROUGH WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE
BETWEEN 8 AND 12 INCHES AROUND 8500 FEET WITH ONE TO TWO FOOT
POSSIBLE NEAR THE CREST. IN ADDITION TO THE HEAVY SNOW STRONG
WESTERLY WINDS WILL BRING SOME DRIFTING SNOW AND REDUCED
VISIBILITIES.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

PIERCE
000 
WWUS45 KVEF 271143
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 AM PST WED DEC 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY...

.A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS THE EAST SLOPE OF
THE SOUTHERN SIERRA TONIGHT BRINGING HEAVY SNOWFALL AND GUSTY
WINDS TO THE HIGHER ELEVATIONS.

CAZ519-272000-
/O.CON.KVEF.WS.W.0006.000000T0000Z-061227T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
343 AM PST WED DEC 27 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY.

A PACIFIC STORM SYSTEM WHICH WAS MOVING ACROSS CALIFORNIA EARLY
THIS MORNING WILL MOVE INTO NEVADA BY THIS AFTERNOON. NUMEROUS
SNOW SHOWERS CAN BE EXPECTED TO LINGER THROUGH THE MORNING
HOWEVER. ALTHOUGH SNOWFALL WILL NOT BE AS WIDESPREAD AS
OVERNIGHT...LOCALLY HEAVY SNOW IS STILL POSSIBLE THROUGH THE
MORNING. ADDITIONAL SNOWFALL UP TO 5 INCHES IS POSSIBLE THIS
MORNING. 

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS45 KVEF 271748
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
948 AM PST WED DEC 27 2006

.WINTER STORM WARNING FOR THE SOUTHERN SIERRA CANCELED.

CAZ519-271900-
/O.CAN.KVEF.WS.W.0006.000000T0000Z-061227T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
948 AM PST WED DEC 27 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE
WINTER STORM WARNING. 

THE STORM RESPONSIBLE FOR THE LATEST SNOWFALL HAS MOVED SOUTH OF
THE SIERRA. MOSTLY SUNNY SKIES ARE OCCURRING ON THE EAST SLOPES.
ALTHOUGH THE PEAKS MAY HAVE SOME MORE LIGHT SNOW SNOW AND BE
CLOUD COVERED THE REST OF TODAY NO MORE SNOW IS EXPECTED FOR THE
EAST SIDE SLOPES.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 26, 3:10 AM PST, 15 minutes earlier.

Area forecast discussion, Dec 26, 3:10 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PST TUE DEC 26 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE COAST TODAY WILL
SPREAD CLOUDS ACROSS THE REGION WITH SNOW BECOMING LIKELY IN THE
SIERRA. THIS STORM SYSTEM WILL MOVE ACROSS CALIFORNIA AND NEVADA
TONIGHT AND WEDNESDAY BRINGING A CHANCE OF RAIN AND MOUNTAIN SNOW
ALONG WITH LOCALLY GUSTY WINDS. HIGHER ELEVATIONS OF THE SIERRA WILL
LIKELY SEE SIGNIFICANT SNOWFALL TONIGHT INTO WEDNESDAY. COOLER
TEMPERATURES AND STRONG NORTHERLY WINDS ARE ON TAP FOR THURSDAY
BEHIND THE STORM SYSTEM.
&&

.SHORT TERM...SOMEWHAT MOIST FLOW AHEAD OF APPROACHING UPPER TROUGH
WILL SPREAD CLOUDS ACROSS THE FORECAST AREA TODAY ALONG WITH A
CHANCE OF RAIN AND HIGH ELEVATION SNOW OVER THE NORTHERN ZONES. SNOW
WILL BECOME LIKELY BY THIS AFTERNOON OVER THE SIERRA WITH SEVERAL
INCHES ACCUMULATION POSSIBLE ABOVE 7500 FEET. WHILE RIDGETOP WINDS
COULD BE PRETTY STRONG OVER THE SIERRA TODAY...PRECIPITATION DRAG
SHOULD HELP LIMIT SPEEDS AND DO NOT EXPECT A DOWNSLOPE WIND EVENT.
MODELS PRETTY CONSISTENT WITH BRINGING THE TROUGH INTO CA TONIGHT
AND TO THE UT/NV BORDER WEDNESDAY. BETTER DYNAMICS WITH A CONTINUED
MOIST FLOW WILL LEAD TO HEAVY SNOW OVER THE SIERRA TONIGHT INTO
WEDNESDAY AND COMBINED WITH GUSTY WINDS WILL LEAD TO WINTER STORM
WARNING CONDITIONS. UPGRADED THE WATCH TO A WINTER STORM WARNING.
OTHERWISE LOOKING AT A CHANCE OF RAIN AND SNOW SHOWERS FOR NEARLY
THE ENTIRE FORECAST AREA BY EARLY WEDNESDAY AS THE TROUGH MOVES EAST
INTO THE AREA. LOCALLY GUSTY WEST TO SOUTHWEST WINDS CAN BE EXPECTED
TONIGHT AND WEDNESDAY AND WESTERN SAN BERNARDINO COUNTY MAY WELL
MEET ADVISORY CRITERIA WEDNESDAY AFTERNOON. BASED ON MODEL
QPF...PRECIPITATION AMOUNTS OUTSIDE OF THE SIERRA DO NOT LOOK TO BE
SIGNIFICANT. TROUGH BECOMES A CLOSED LOW WEDNESDAY NIGHT AS IT MOVES
TO THE FOUR CORNERS REGION. PRECIPITATION CHANCES WILL LINGER OVER
THE EASTERN PORTION OF THE FORECAST AREA WHILE WINDS SHIFT AROUND TO
A NORTHERLY DIRECTION AND BECOME GUSTY. DRY AIR MASS MOVES IN
THURSDAY AND THURSDAY NIGHT WITH NORTHERLY GRADIENT INCREASING.
CURRENT MODEL TRENDS INDICATE PROBABLE ADVISORY CRITERIA WINDS THESE
PERIODS AND WILL NEED TO BE MONITORED FOR HEADLINES LATER SHIFTS.

.LONG TERM...RIDGING WILL BRING MOSTLY SUNNY AND DRY CONDITIONS TO
THE AREA FRIDAY AND SATURDAY. TEMPERATURES ARE EXPECTED TO REMAIN ON
THE COOL SIDE BOTH DAYS ESPECIALLY IN THE VALLEYS DUE TO THE
NORTHERLY WINDS ON FRIDAY AND LACK OF MIXING SATURDAY. THE WINDS ON
FRIDAY WILL BE STRONGEST DURING THE MORNING HOURS BEFORE SURFACE
GRADIENTS WEAKEN. THE RIDGE IS FORECAST TO FLATTEN ON SUNDAY AS A
WEAK PACIFIC STORM APPROACHES THE WEST COAST. MODELS BRING THIS
SYSTEM ACROSS THE CWA MONDAY POSSIBLY PRODUCING A FEW SHOWERS OVER
THE NORTHERN ZONE MOUNTAINS. IT IS LIMITED IN MOISTURE AND ONLY
LIGHT QPF IS EXPECTED WHERE SHOWERS FORM.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
BIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WINTER STORM WARNING CA519 TUESDAY 6 PM TO WEDNESDAY NOON.

HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 25, 5:18 AM PST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
518 AM PST MON DEC 25 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-260430-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
518 AM PST MON DEC 25 2006 /618 AM MST MON DEC 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MOIST WEST TO SOUTHWEST FLOW ALOFT MAY BRING SEVERAL INCHES OF
SNOW TO THE EAST SLOPES OF THE SIERRA ABOVE 7500 FEET ON TUESDAY.
A LOW PRESSURE SYSTEM WILL MOVE ACROSS CALIFORNIA TUESDAY NIGHT
AND INTO NEVADA BY WEDNESDAY. THIS SYSTEM WILL SPREAD A CHANCE OF
RAIN AND SNOW TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT
BASIN. SEVERAL MORE INCHES OF SNOW ARE POSSIBLE ABOVE 6500 FEET IN
THE SIERRA TUESDAY NIGHT. DRY CONDITIONS ARE EXPECTED THURSDAY
THROUGH SUNDAY BUT GUSTY NORTH WINDS ARE LIKELY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:36 PM PSTHigh Wind WarningVEFInyo6 hr

Nearby

Winter Storm Warnings in California, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.